Hi, I had a hair transplant a year ago January 2010. I had a thinning crown and little hair on top. I had 3000 follicle transplant and use Minoxodile and 1.25 tab of finisteride daily. Wow. 6 months later I was so happy with the results.
Then in November due to published side effects of propecia I quit everything and now am experience a massive hair loss. I hate even washing my hair seeing all the hair on the shower floor. I can lose 50 hairs just by brushing in the morning. My hair is finer than it used to be and when I walk outside without a hat I feel the cold on the sides of my head like never before. I’ve started everything(finesteride and Minoxidle) back up about two weeks ago in hopes of reversing this. What should I do and can I expect some or most to regrow? Thank you
You have experienced what I’ve called “catch-up hair loss” which means that the full benefits of finasteride and/or minoxidil may be lost within a few months of stopping the drug routine. Your hair loss then catches up to the point you would’ve been at had you never used any medications.
I can not tell you what you can do, but just wish you luck. It’s possible you’ll see some benefits restarted in a few months, but I have no way to know if you’ll regrow what was lost. The wild internet postings about side effects from finasteride that persuaded you to abandon your successful treatments may have unfortunately lead to more hair loss, even though you didn’t mention seeing any side effects yourself. The reality, of course, is that if you were to have developed sexual side effects from finasteride (about 2% of men), you would have seen them within the first month of so of starting the medication.